| Catalog Number |
0048-0024-JP |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
03/22/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the femoral artery in a 79-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage¿c.The patient¿s comorbidities were unknown.The impella¿cp was placed for an lad stemi, and percutaneous coronary intervention (pci) was performed.Echo-guided puncture was used for access, and a medikit 16¿fr sheath was utilized.No issues were reported at the time of insertion.The following night, bleeding developed at the insertion site.As the patient¿s hemodynamics had stabilized and the support level had already been reduced in preparation for weaning, surgical removal of the device was planned.The patient received four units of blood transfusion and remained hemodynamically stable.Management was conducted while the patient was awake, and per the treating physician, body movement was felt to have triggered the access-site bleeding.There was also information that the partial thromboplastin time (ptt) had been prolonged for a period, although specific values were not available.The patient survived to explant.The reported major bleed requiring blood transfusion is consistent with access-site complications and the anticoagulation/purge requirements associated with impella support and may have been influenced by patient movement and transient anticoagulation effects.
Additional Manufacturer Narrative
Added d3 manufacturer fax was omitted during initial report.Corrected d4 serial number.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the access site adverse event was use related as bleeding occurred due to patient's movement.